Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Translation semigroups and their linearizations on spaces of integrable functions


Author: Annette Grabosch
Journal: Trans. Amer. Math. Soc. 311 (1989), 357-390
MSC: Primary 47H20; Secondary 34G20, 47B38, 47D05, 92A15
MathSciNet review: 974781
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Of concern is the unbounded operator $ {A_\Phi }f = f'$ with nonlinear domain $ D({A_\Phi }) = \{ f \in {W^{1,1}}:f(0) = \Phi (f)\} $ which is considered on the Banach space $ E$ of Bochner integrable functions on an interval with values in a Banach space $ F$. Under the assumption that $ \Phi$ is a Lipschitz continuous operator from $ E$ to $ F$, it is shown that $ {A_{\Phi}}$ generates a strongly continuous translation semigroup $ {({T_\Phi }(t))_{t \geq 0}}$. For linear operators $ \Phi$ several properties such as essential-compactness, positivity, and irreducibility of the semigroup $ {({T_\Phi }(t))_{t \geq 0}}$ depending on the operator $ \Phi$ are studied. It is shown that if $ F$ is a Banach lattice with order continuous norm, then $ {({T_\Phi }(t))_{t \geq 0}}$ is the modulus semigroup of $ {({T_\Phi }(t))_{t \geq 0}}$. Finally spectral properties of $ {A_\Phi}$ are studied and the spectral bound $ s({A_\Phi })$ is determined. This leads to a result on the global asymptotic behavior in the case where $ \Phi$ is linear and to a local stability result in the case where $ \Phi$ is Fréchet differentiable.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47H20, 34G20, 47B38, 47D05, 92A15

Retrieve articles in all journals with MSC: 47H20, 34G20, 47B38, 47D05, 92A15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1989-0974781-2
PII: S 0002-9947(1989)0974781-2
Keywords: Linear and nonlinear strongly continuous semigroups, translation semigroups, first derivatives, compactness, positivity, irreducibility, domination, spectral properties, asymptotics, linearization, stability of equilibrium solutions, functional equations, Volterra equations
Article copyright: © Copyright 1989 American Mathematical Society